A keen Instagrammer who describes herself as a “body positive bad-ass momma” has opened up about her hair loss which, she says, began after she started taking a new medication.
Milly Smith, who posts on Instagram using the name @selfloveclubb, wrote that “this post is damn hard for me to do. This is something I don’t talk about at all and is something I’ve been ashamed of for so very long.”
In photographs that accompany the posting, she lowers her head to show the thinning hair that has presented along the top of her scalp.
“Hair loss is scary,” she writes, “and watching my hair fall out in handfuls after taking a new medication left me devastated. The hair still hasn’t grown back and might not ever.”
Ms Smith states that she has been losing hair “for years”, which may suggest that the shedding that was initiated by changing medication has actually developed into a different condition.
Telogen Effluvium is regularly seen when people start new medications; the body is responding to the ‘shock’ of something new (extreme diets, stress and fitness regimes can also be triggers), and what normally happens is that hair fall stops once the body gets used to the new drugs. When this doesn’t happen and Telogen Effluvium continues for more than 12 months, specialists re-classify it as Chronic Telogen Effluvium, also known as Diffuse Thinning, though both are classed as temporary hair loss conditions. Existing Telogen Effluvium treatment can be an effective way to ‘speed up’ the recovery process, as can treatment for diffuse thinning. Continues below...
The Belgravia Centre is a world-renowned group of a hair loss clinic in Central London, UK. If you are worried about hair loss you can arrange a free consultation with a hair loss expert or complete our Online Consultation from anywhere in the world for home-use treatment.
View our Hair Loss Success Stories, which includes the world's largest gallery of hair growth photos and demonstrates the level of success that so many of Belgravia's patients achieve.
The Best Treatment for Thinning Hair in Women
October 14th, 2009